Anyone have odd brain sensations, when tappering Prednisone??
I was diagnosed in June of 2025 and started on Prednisone 20mg. Now down to 3mg with no pain. I seem to not be able to go lower than this as then I get a feeling in my head that is like squeezing my brain. Anyone else have anything like this? I've had an MRI and neurologist says my brain is just aging(74) and I'm old.
Interested in more discussions like this? Go to the Polymyalgia Rheumatica (PMR) Support Group.
Connect

@boomermeg let me know if you find artificial sugars in body armor. I know there is sugar and stevia but other than that I didn’t notice anything else. I am limiting my artificial ingredients as well.
-
Like -
Helpful -
Hug
2 Reactions@potterywoman
Thank you for sharing your experience. I don't know if it could be related to adrenals because I'm only tapering at 17.5mg right now. From what I looked up, it's first response was dehydration. Another thing I just thought about is too much caffeine. I don't know, but I looked into how much coffee/caffeine is ok when I first started Prednisone. It mentions that too much caffeine can cause: insomnia, HBP, heart palpitations, anxiety.
Here's the link I just got:
https://search.brave.com/search
I don't know if I've drank too much coffee on the days that has happened? It's not an everyday thing, thankfully. It's a very scary feeling.
Thank you again. Blessings.
@caroljeand
I will let you know. I'll have to look.
Blessings
Someone has mentioned adrenal insufficiency when tapering and it's possible that your's could be because you're so low on Prednisone now. I don't know enough and I'm sorry about your Dr's saying it's just your age.
Is that a Rheumatologist saying that? If it is Or even if not, if it was me, I'd try to find a different Rheumatologist to respect you and take it seriously. An MRI couldn't show a temporary surge in BP or other as far as I know. Only permanent structures?? I've had many but not for something like this. I don't know for sure.
Another thing I just thought about is too much caffeine. I don't know, but I looked into how much coffee/caffeine is ok when I first started Prednisone. It mentions that too much caffeine can cause: insomnia, HBP, heart palpitations, anxiety.
Here's the link I just got:
https://search.brave.com/search
I don't know if I've drank too much coffee on the days that has happened? It's not an everyday thing, thankfully. It's a very scary feeling. Hoping you can find a way to prevent it and or find out if it's adrenals or other due to low Prednisone dose.
Blessings.
@boomermeg it was a neurologist that told me I'm old. I have a phone appointment in early Nov with my rheumatologist. I live about 8hrs from my rheumatologist so phone calls are the way to go for me. He follows me closely with blood work monthly. He did tell me if I didn't feel well to go back to the last dose where I felt well, therefore I'm going to gradually increase my dose and see where I feel better. I think 5mg was good for me. Only 2mg difference but that might just be what I need. As far as caffeine goes,I don't drink coffee and most days I only have 1 cup tea with caffeine and the rest I drink green tea. I do appreciate all the info you send and I do read it. I will let you know how things are going with my increase in Prednisone starting tomorrow
-
Like -
Helpful -
Hug
1 Reaction@caroljeand I think so but they know so little about PMR.
-
Like -
Helpful -
Hug
1 Reaction@boomermeg I use the electrolyte power to be mixed with water. Also easier to have one to carry with you.
-
Like -
Helpful -
Hug
1 ReactionDehydration is at least an easy fix. I keep a bottle of water by my bed and when I get up in the night, I always replenish what I lost. Of course this means I "go" more often, but it does help me maintain balance. I bought several boxes of Trader Joe's chicken broth. It's low sodium, surprisingly low for TJ, but just that touch of sodium seems to help. I don't cook with condiments or salt my food, so I feel OK going that route.
-
Like -
Helpful -
Hug
3 ReactionsPedialyte or unsweetened coconut water. Both work extreemly well for me. Remember that hydration flushes the bad stuff (waste) out.
I easily drink 3-4 liters of water every day. I use refillable glass (staying away from plastic) bottles. I have to stay hydrated and retain electrolytes to prevent muscle cramps. That was long before my PMR.
-
Like -
Helpful -
Hug
2 Reactions@helpme26
So glad you have a good Rheumatologist even if phone is easier due to distance. Sounds like a good one.
You might know this and maybe you're drinking decaf green tea, but regular green tea has a lot of caffeine. Just FYI in case.
I hope the increased Prednisone will help.
Blessings.